MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS
Model Number FB-231K
Medical Device Problem Code Residue After Decontamination (2325)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was observed that during the device evaluation, the disposable biopsy forceps exhibited foreign material (fragments) that fell into the stomach when operating the biopsy forceps in the stomach.There was no patient involvement.
 
Additional Manufacturer Narrative
The device was not returned to olympus for inspection.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.However, it is likely the following led to the malfunction: the foreign material could not be identified.It is likely the result of insufficient reprocessing, however a definitive root cause could not be established.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22904549
Report Number9614641-2025-01439
Device Sequence Number12740345
Product Code FCL
UDI-Device Identifier04953170158049
UDI-Public04953170158049
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberFB-231K
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2025
Initial Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown